Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 146, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 28, 2000, 1:24 AM EDT for Columbiana County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 1:24 AM EDT (05:24 UTC)
- Expired
- Jul 28, 2000, 2:30 AM EDT
- In force
- 66 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Columbiana County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214 WUUS51 KPBZ 280525 SVRPIT OHC029-280630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 124 AM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIANA COUNTY IN OHIO * UNTIL 230 AM EDT * AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF ROGERS...MOVING NORTHEAST AT 20 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:47 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 27, 9:47 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 947 PM EDT THU JUL 27 2000 SHORT WAVE MOVING THRU AREA ATTM..SIMILAR TO MESOETA DEPICTION WITH ASSOCIATED WARM FRNT IN CENTRAL OHIO. WILL KEEP IN CHC TSTMS TIL MIDNIGHT IN E CENTRAL OHIO ZNS WITH CHC SHOWERS IN PA ZNS LATE COUNTING ON CONVECTION TO DIE OUT WITH LOSS OF HEAT OF DAY. WILL INSERT FOG WITH HIGHER DEWPNTS MOVING IN. ALSO WILL RAISE SOME MIN TEMPS SAME REASON. PIT 61 82 63 84 / 20 30 30 40 MGW 61 82 63 84 / 20 30 30 40 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Local storm report, Jul 27, 11:09 PM EDT, 2 hours 15 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1109 PM EDT THU JUL 27 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM OTSEGO OH WIND DAMAGE
07/27/00 MUSKINGUM 1 TREE BLOWN DOWN.Special weather statement, Jul 28, 12:17 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1217 AM EDT FRI JUL 28 2000 OHZ040-041-049-050-280600- CARROLL OH-COLUMBIANA OH-HARRISON OH-JEFFERSON OH- 1217 AM EDT FRI JUL 28 2000 ...THUNDERSTORM UPDATE... HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN HALF OF HARRISON COUNTY AT 1215 AM WILL CONTINUE TO MOVE NORTHEAST AT 15 MPH. THESE STORMS WILL CONTINUE BRIEF HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. ALSO BE ALERT FOR DANGEROUS LIGHTNING...POSSIBLY SMALL HAIL AND GUSTY WINDS. CURRENTLY THE STRONGEST THUNDERSTORM IS LOCATED OVER TAPPAN LAKE WILL MOVE TOWARD AND AFFECT SCIO...NEW RUMLEY AND KILGORE SIN EAST CENTRAL OHIO. THESE SHOWERS AND THUNDERSTORMS ARE DUE TO A MOIST AND UNSTABLE AIRMASS ACROSS THE AREA.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:30 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 60 min |
| Jul 28, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 64 min |
| Jul 28, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey | 61 min |
| Jul 28, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 59 min |
| Jul 28, 4:26 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jul 28, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Jul 28, 5:11 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 64 min |
| Jul 28, 5:32 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jul 28, 6:04 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.